MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DURALOC BANTAM ACET CUP 38 OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US DURALOC BANTAM ACET CUP 38 OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Catalog Number 124538503
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 10/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Post-op pain.Patient underwent hip replacement surgery in 2014.Approximately 9 years post-op, the patient experienced pain.The patient went to hospital for x-ray examination, and osteolysis was found at acetabular side.The patient require a second surgery, but the specific surgical time is currently unknown.Doi- on (b)(6) 2014, dor- tbd, unknown side.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary post-op pain.Patient underwent hip replacement surgery in 2014.Approximately 9 years post-op, the patient experienced pain.The patient went to hospital for x-ray examination, and osteolysis was found at acetabular side.The patient require a second surgery, but the specific surgical time is currently unknown.The product was not returned to depuy synthes, however an x-ray was provided for review.See attachment "complaint prduct picture of (b)(4)." review of the provided evidence revealed that the femoral head appears to have a non-central position regarding the inner surface of the duraloc bantam acet cup 38 od, most likely caused due to a disassociation between the acetabular cup and liner.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables, anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [124538503 / 290673] number, and no non-conformances / manufacturing irregularities related to the reported event were identified during manufacturing.The overall complaint was confirmed as the observed condition of the duraloc bantam acet cup 38 od would contribute to the complained event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [124538503 / 290673] number, and no non-conformances / manufacturing irregularities related to the reported event were identified during manufacturing.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DURALOC BANTAM ACET CUP 38 OD
Common Device Name
DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18552424
Report Number1818910-2024-01514
Device Sequence Number15055918
Product Code LPH
UDI-Device Identifier10603295019404
UDI-Public10603295019404
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2022
Device Catalogue Number124538503
Device Lot Number290673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURALOC BANTAM ACET CUP 38 OD; S-ROM*HEAD FEMORAL COCR 22+0; S-ROM*SLEEVE PRX ZTT, 12B-SML; S-ROM*STM STD,30 NK,12X07X115
Patient SexUnknown